| Catalog Number |
RBY2C0825-A |
| Medical Device Problem Codes |
Retraction Problem (1536); Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/22/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the ruby coil pusher assembly.The pusher assembly was kinked approximately 5.0 cm from the proximal end.The introducer sheath was ovalized approximately 6.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and kinked throughout its length.Conclusions: evaluation of the returned device revealed the introducer sheath was ovalized.This damage likely occurred due to overtightening of a rotating hemostasis valve (rhv) this ovalization likely contributed to the inability to withdraw the ruby coil into the introducer sheath.Further evaluation revealed the pusher assembly and embolization coil were kinked.This damage likely occurred due to forceful manipulation of the ruby coil against resistance.Ruby coils are 100% functionally evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician deployed a ruby coil into the patient but noticed that the ruby coil was too large for the target vessel and decided to remove the coil to use in another area.However, while the physician was attempting to resheath the ruby coil, it would not retract back into its orange sheath and could not be used.The procedure was successfully completed using a new ruby coil.There was no report of an adverse effect to the patient.